Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 7, 2004, 4:38 PM PDT for Klickitat County, Washington. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2004, 4:38 PM PDT (23:38 UTC)
- Expired
- Jun 7, 2004, 5:30 PM PDT
- In force
- 52 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Klickitat County, WA
The radar
The Pendleton radar (KPDT), 152 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:30 PM PDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 2:30 PM PDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 230 PM PDT MON JUN 7 2004 .SHORT TERM...COOL SHOWERY WEATHER WILL CONTINUE THROUGH MID-WEEK. THIS EVENING...THE COLD POOL OF AIR ALOFT...WEAK FORCING FOR LIFT... AND UPSLOPE FLOW...WILL ALLOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE. SOME STORMS WILL CONTINUE TO CREATE BRIEF HEAVY RAIN AND SMALL HAIL. THE AIRMASS WILL STABILIZE AFTER SUNSET AND THE THREAT OF SHOWERS WILL DECREASE OVERNIGHT. THE TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO DIG SOUTHWARD TONIGHT...WITH A NEW LOW CENTER DEVELOPING OVER CALIFORNIA BY TUESDAY MORNING. NORTHERLY DRIER FLOW WILL DECREASE THE EXTENT OF SHOWERS TOMORROW OVER EASTERN WASHINGTON. HOWEVER...LOW LEVEL MOISTURE WILL REMAIN SOUTH OF THE OREGON/WASHINGTON BORDER FOR A CONTINUED THREAT FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THERE. WEDNESDAY THE TROUGH OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE CASCADE MOUNTAINS...INCREASING INSTABILITY OVER AND ALONG THE EAST SLOPES OF THE CASCADES FOR A THREAT OF SHOWERS THERE. INSTABILITY AND MOISTURE WILL REMAIN OVER WALLOWA COUNTY WEDNESDAY...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THERE. CLOUD COVER WILL KEEP OVERNIGHT TEMPERATURES MILD AGAIN TONIGHT AND TUESDAY NIGHT. A SLIGHT WARMING TREND IS EXPECTED FOR AFTERNOON TEMPERATURES. 80 .LONG TERM...UPPER LEVEL TROUGH WILL BE EXITING THE REGION LATE THURSDAY WITH SOME SHOWERS PERSISTING OVER THE EASTERN MOUNTAINS. BY FRIDAY AND SATURDAY LOOKS LIKE ONLY A FEW ISOLATED SHOWERS OVER THE FAR EASTERN MOUNTAINS OTHERWISE GRADUAL WARMING REST OF FORECAST AREA AND DRY. JS && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 48 71 51 75 / 30 20 20 20 WALLA WALLA 49 72 52 79 / 30 20 20 20 TRI-CITIES 51 78 54 81 / 20 10 10 05 YAKIMA 48 74 48 80 / 30 20 20 05 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 80
Hazardous weather outlook, Jun 7, 4:45 AM PDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 445 AM PDT MON JUN 7 2004 ORZ041>050-WAZ024>030-081200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA- LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR- NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR- WALLOWA COUNTY OR-YAKIMA VALLEY WA- 445 AM PDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF THE REGION. SOME OF THE STORMS MAY PRODUCE BRIEF GUSTY WIND TO 40 MPH...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STUBBORN LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL KEEP THE REGION IN AN UNSETTLED WEATHER PATTERN THROUGH MIDWEEK. THE LOW FINALLY MOVES EAST AND DRIER CONDITIONS ARE POSSIBLE BY THE END OF WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:48 PM PDT | Tornado Warning | PDT | Klickitat | 42 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.